MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0415
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the ruby coil lp revealed that the embolization coil was intact with the pusher assembly, and the complaint was confirmed.Evaluation revealed that the pet lock was separated, and the pull wire was fractured off the proximal end of the pusher assembly.This damage likely occurred during the attempts to detach the embolization coil manually with a hemostat.Based on the returned condition, the root cause of the reported complaint could not be determined.Further evaluation revealed multiple kinks in the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.However, if these kinks were present during the procedure, they may have contributed to friction between the pull wire and the inner lumen of the pusher assembly and prevented the embolization coil from being detached.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.(b)(4).This report is associated with mfr report numbers: 3005168196-2021-02434, 3005168196-2021-02436.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) and inferior mesenteric artery (ima) endoleak sac using packing coil lps, ruby coil lps, a lp system detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a packing coil lp into the target location and attempted to detach it using a handle; however, the packing coil lp failed to detach.The physician then attempted to manually detach the packing coil lp using a hemostat, but the coil still would not detach.Therefore, the packing coil lp was removed.Subsequently, the physician was unable to detach two ruby coil lps in the target location using the same handle.Therefore, the handle was removed.The physician attempted to detach the same ruby coils using a new handle, but the two ruby coil lps would not detach.It was also reported that the physician attempted to manually detach the two ruby coil lps using a hemostat; however, the attempt was unsuccessful.Therefore, the two ruby coil lps and handle were removed.The procedure was completed using new lp coils with a hemostat and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12725691
Report Number3005168196-2021-02435
Device Sequence Number17303519
Product Code HCG
UDI-Device Identifier00815948021815
UDI-Public00815948021815
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberRBYLP0415
Device Catalogue NumberRBYLP0415
Device Lot NumberF107120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Date Report Sent to FDA01/01/2005